Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 69, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Dec 13, 2022, 5:30 AM CST for Palo Pinto County, Parker County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2022, 5:30 AM CST (11:30 UTC)
- Expired
- Dec 13, 2022, 6:15 AM CST
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Palo Pinto County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 3:58 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
174
WFUS54 KFWD 131130
TORFWD
TXC363-367-131215-
/O.NEW.KFWD.TO.W.0069.221213T1130Z-221213T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
530 AM CST Tue Dec 13 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northwestern Parker County in north central Texas...
Northern Palo Pinto County in north central Texas...
* Until 615 AM CST.
* At 530 AM CST, a severe thunderstorm capable of producing a tornado
was located near Palo Pinto, or 19 miles west of Mineral Wells,
moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Palo Pinto around 540 AM CST.
Mineral Wells, Cool and Lake Mineral Wells around 605 AM CST.
Other locations impacted by this tornadic thunderstorm include Adell,
Peaster, Whitt, Advance, Authon, Garner, Salesville, Peadenville,
Millsap and Lone Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3265 9842 3273 9847 3300 9805 3300 9790
3280 9782
TIME...MOT...LOC 1130Z 240DEG 34KT 3271 9839
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Stalley1 follow-up statement
110
WWUS54 KFWD 131149
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
549 AM CST Tue Dec 13 2022
TXC363-367-131215-
/O.CON.KFWD.TO.W.0069.000000T0000Z-221213T1215Z/
Parker TX-Palo Pinto TX-
549 AM CST Tue Dec 13 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CST FOR
NORTHWESTERN PARKER AND NORTHEASTERN PALO PINTO COUNTIES...
At 548 AM CST, a severe thunderstorm capable of producing a tornado
was located near Palo Pinto, or 10 miles west of Mineral Wells,
moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Cool and Lake Mineral Wells around 610 AM CST.
Mineral Wells around 615 AM CST.
Other locations impacted by this tornadic thunderstorm include Adell,
Peaster, Whitt, Advance, Authon, Garner, Salesville and Peadenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3273 9829 3279 9833 3300 9805 3300 9790
3280 9782
TIME...MOT...LOC 1148Z 236DEG 29KT 3279 9825
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
StalleyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Dec 13, 3:27 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Dec 13, 3:27 AM CST, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 327 AM CST Tue Dec 13 2022 ...New Long Term... .SHORT TERM... /Issued 1104 PM CST Mon Dec 12 2022/ Update: A thin line of storms continues to develop across the Panhandle and South Plains along the cold front. Linear extrapolation brings it into the western CWA around 430 AM which is in line with the current forecast. We are still concerned about the orientation of the line which will ultimately determine the QLCS tornado threat (see the well detailed discussion below) but for now the line appears that it will keep its southwest/northeast orientation as it marches across the CWA early Tuesday morning. No major changes are needed to the forecast at this time. 79 Previous Discussion: /This Evening through Tuesday Night/ A cool, damp, and dreary evening is in progress across North and Central Texas with overcast conditions, areas of drizzle and light rain, and reduced visibility. Warm moist advection continues into a relatively cool airmass resulting in widespread reductions in visibility. While dense fog isn't expected, we'll continue to see the on and off showers and pockets of drizzle through the late evening hours. Later tonight, as strong height falls spread into Texas ahead of a deep upper low, showers and thunderstorms will increase in coverage mainly to our west along a sharpening Pacific cold front. This activity should line up from approximately Wichita Falls to Abilene sometime around 3 am and continue eastward through the early morning hours Tuesday. Kinematic profiles are strong with this system featuring a 50 kt low level jet along the I-35 corridor and 100 kt winds at 500 mb off to our northwest prior to sunrise. This will result in large looping hodographs along and to the east of the front and line of storms. Latest model guidance continues to suggest that we will have some surface based instability to work with, which certainly increases the severe potential along the line. While showers and thunderstorms are likely for most of the region, the biggest question is how much instability we'll actually have in the morning and unfortunately, that will be something we'll just have to monitor in near real- time. Surface dewpoints are already in the mid-60s to the south of the Metroplex, so it bears watching. High resolution model output of the actual line of thunderstorms is oriented generally from southwest to northeast. Given the forecast wind fields late tonight, this will typically favor a line of thunderstorms that is largely cold-pool dominated, which will limit the potential for QLCS tornadoes, despite some available instability. However, if portions of the line can become oriented in a more north/south configuration (i.e. bowing segments), then these areas would be able to maximize their ingestion of low level storm relative helicity and locally increase the QLCS tornado threat. Forecasters will be watching for these bowing segments closely and the overall orientation of the line of storms, as this will largely determine the tornado threat in a high shear/low instability environment. Outside of the tornado threat, the strongest updrafts will also be capable of producing low end severe wind gusts given limited near surface inhibition. Timing of the line of storms will be earliest out west with the line taking shape after midnight and approaching the Metroplex by daybreak. Farther south, at Waco, it should be during the mid- morning hours and pushing into our eastern counties through the late morning. All of this activity will shift east of the area during the afternoon with lingering cloud cover and westerly winds behind the front. Dunn && .LONG TERM... /NEW/ /Wednesday Onward/ Weather Summary: The long term period will feature well below normal temperatures across North and Central Texas. The rest of the work week will be rain-free, but low rain chances return to the forecast this weekend and early next week. Wednesday will feel more like mid December as the upper low continues to translate toward the Great Lakes and a cooler and drier airmass filters in. It will also likely be the warmest day through the weekend with highs in the 50s and low 60s. The passage of another cold front on Thursday will bring a reinforcing shot of cold air, resulting in highs in the upper 40s across North Texas and mid 50s across Central Texas through the weekend. The combination of clear skies and light winds each night will promote efficient radiational cooling and allow temperatures to fall into the upper 20s across the Big County and 30s elsewhere. The upper low is expected to stall over the Great Lakes region through the first half of the weekend before progressing towards the northeast, keeping North and Central Texas beneath persistent northwest flow and generally precip-free. However, there are some indications low rain chances may return across portions of Central Texas on Saturday as a surface low develops along the Texas Coast. The highest PoPs will likely be confined south and east of the region on Saturday, but PoPs should increase Sunday night into Monday as a shortwave approaches from the west/southwest. There is still uncertainty among guidance on the evolution and timing of these two features, which could potentially result in a brief period of wintry precipitation, so have opted to stick closely to the NBM on PoPs and temperatures and keep the mention of wintry precip out of the forecast until there is better agreement. Garcia && .AVIATION... /Issued 1104 PM CST Mon Dec 12 2022/ /06Z TAFs/ Moisture will continue to surge northward in response to a deep low pressure system moving across the Central Rockies late this evening. IFR to LIFR will remain in place across North and Central Texas overnight with ceilings between 400 and 800 ft and visibility between 2 and 5 miles in drizzle and mist. The cold front associated with this system will move to near the Bowie cornerpost between 09 and 11Z, the Metroplex TAF sites between 13 and 15Z and Waco between 14 and 16Z. A thin line of strong thunderstorms will accompany the front with gusty winds and some hail possible, especially across the Metroplex TAF sites. Once the front passes, storms will end, west winds will increase, and ceilings will lift. Conditions will likely become VFR at all TAF sites by midday or a bit later. A strong and gusty south to southeast wind tonight will turn to the west with the passage of the front. Some crosswind issues could arise for a few hours behind the front, but wind speeds should fall below 15 knots before midday and below 10 knots after sunset Tuesday. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 47 58 37 51 / 100 5 0 0 0 Waco 71 46 61 34 55 / 100 10 5 0 0 Paris 65 45 56 35 48 / 100 5 10 0 0 Denton 68 41 56 32 50 / 100 0 0 0 0 McKinney 67 44 56 34 49 / 100 5 0 0 0 Dallas 68 48 57 38 51 / 100 5 0 0 0 Terrell 68 46 59 36 51 / 100 5 5 0 0 Corsicana 71 49 61 39 55 / 100 10 10 0 0 Temple 71 46 61 35 57 / 80 10 0 0 0 Mineral Wells 68 41 56 32 50 / 60 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Dec 13, 3:28 AM CST, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 328 AM CST Tue Dec 13 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140930- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 328 AM CST Tue Dec 13 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. A line of showers and thunderstorms will move through North Texas through this afternoon. These storms will be capable of producing isolated severe wind gusts, hail, and perhaps a tornado or two within the line. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 5:00 AM CST | Severe Thunderstorm Warning | FWD | Eastland | 60 min |
| Dec 13, 5:08 AM CST | Tornado Warning | FWD | Jack, Palo Pinto, Young | 52 min |
| Dec 13, 5:35 AM CST | Tornado Warning | FWD | Eastland, Erath | 40 min |
| Dec 13, 6:08 AM CST | Tornado Warning | FWD | Comanche, Erath | 38 min |
| Dec 13, 6:12 AM CST | Tornado Warning | FWD | Parker, Wise | 48 min |
| Dec 13, 6:36 AM CST | Tornado Warning | FWD | Palo Pinto, Parker | 54 min |
| Dec 13, 6:57 AM CST | Tornado Warning | FWD | Denton, Wise | 48 min |
| Dec 13, 7:31 AM CST | Tornado Warning | FWD | Cooke, Grayson | 44 min |
| Dec 13, 7:34 AM CST | Tornado Warning | FWD | Erath, Hood | 41 min |
| Dec 13, 7:35 AM CST | Tornado Warning | FWD | Parker, Tarrant | 40 min |
| Dec 13, 7:45 AM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 60 min |
| Dec 13, 7:52 AM CST | Areal Flood Advisory | FWD | Cooke, Grayson | 2 hr |
| Dec 13, 8:11 AM CST | Tornado Warning | FWD | Tarrant | 34 min |
| Dec 13, 8:13 AM CST | Severe Thunderstorm Warning | FWD | Hood, Johnson | 62 min |
| Dec 13, 8:45 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Tarrant | 60 min |
| Dec 13, 8:48 AM CST | Tornado Warning | FWD | Dallas, Denton, Tarrant | 27 min |
| Dec 13, 8:50 AM CST | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 70 min |
| Dec 13, 9:09 AM CST | Severe Thunderstorm Warning | FWD | Ellis | 51 min |
| Dec 13, 9:12 AM CST | Tornado Warning | FWD | Collin | 33 min |
| Dec 13, 9:35 AM CST | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 55 min |
| Dec 13, 9:54 AM CST | Severe Thunderstorm Warning | FWD | Dallas, Hunt, Kaufman, Rockwall | 66 min |
| Dec 13, 10:04 AM CST | Tornado Warning | FWD | Fannin | 41 min |
| Dec 13, 10:20 AM CST | Tornado Warning | FWD | Fannin, Lamar | 25 min |
| Dec 13, 10:29 AM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains | 61 min |
| Dec 13, 10:51 AM CST | Tornado Warning | FWD | Lamar | 39 min |
| Dec 13, 11:24 AM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar, Rains | 51 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.